Alert archive / Alabama / Special Weather Statements in 2019
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 3, 2019, 2:13 PM CDT for Mobile County, Alabama. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2019, 2:13 PM CDT (19:13 UTC)
- Expired
- Aug 3, 2019, 3:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Mobile, AL
County Mobile County, AL
The radar
The Mobile radar (KMOB), 18 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1207 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted.
586
WWUS84 KMOB 031913
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
213 PM CDT Sat Aug 3 2019
ALZ261-263-032015-
Mobile Inland AL-Mobile Central AL-
213 PM CDT Sat Aug 3 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MOBILE COUNTY UNTIL 315 PM CDT...
At 212 PM CDT, the strong thunderstorm was located over Midtown
Mobile, moving northeast at 20 mph.
Wind gusts of 35 to 45 mph will be possible with this storm. Locally
heavy rainfall and brief minor flooding is also possible with this
storm.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Saraland, Chickasaw,
Satsuma, I65 And I165, I65 And AL 158, I10 And I65 and Mobile
Regional Airport.
LAT...LON 3058 8808 3062 8810 3060 8812 3067 8826
3093 8815 3082 8797 3076 8802 3074 8800
3075 8799 3070 8800 3074 8803 3068 8800
3067 8802 3067 8803 3075 8804 3074 8805
3066 8803
TIME...MOT...LOC 1912Z 210DEG 16KT 3070 8813
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 1:04 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Aug 3, 1:04 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Mobile AL 104 PM CDT Sat Aug 3 2019 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 03/18Z issuance...General VFR to MVFR across the region this afternoon with scattered to locally numerous convection developing. Most of the activity will be over the eastern interior zones and in the coastal zones. Some brief and localized IFR in stronger showers and storms. Surface winds generally light southwesterly through the period, but stronger and variable gusts possible in and near showers and storms. 12/DS && .PREV DISCUSSION... /issued 625 AM CDT Sat Aug 3 2019/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 12Z issuance...General upper end MVFR to VFr conditions expected through the forecast. Locate drops to low end MVFr conditions possible in showers and thunderstorms late this morning and afternoon, with impact to operations possible at times. Coverage and intensity will decrease in the evening with the loss of the day's heating. Light winds overnight will become southerly around 10 knots during the day, a bit higher close to the coast. Winds will become light again overnight. PREV DISCUSSION... /issued 416 AM CDT Sat Aug 3 2019/ NEAR TERM /Now Through Saturday night/...Currently, a weakly organized upper low is embedded in an upper trough stretching southwest across the Southeast and Lower Miss River Valley. In the lower levels, weakly organized surface high pressure was analyzed over the northern Gulf. On the radar, no echoes were noted over the forecast area, with most activity concentrated over Miss/SE La Gulf waters in the late night hours. Last evening's upper air runs from neighboring sites show Precip H20 levels ranging from 1.96" at KSIL to 1.64" at KBMX, below the levels indicated at the beginning of the model runs, especially the wetter NAM. Today, guidance is consistent in the upper low getting absorbed in the upper flow of the upper trough and moving off. Best combination of available moisture and upper lift from the exiting upper low is over northeastern portions of the forecast area, so have painted best chance of rain these areas. Have went a bit below the wetter guidance with respect to rain coverage, especially with a bit drier airmass than models are indicating. Due to the greater coverage of rain and associated cloud cover, high temperatures today are expected to be limited to the upper 80s to around 90 over most of the forecast area, mid to upper 80s close to the coast. Looking at the chance of strong to severe storms, enough instability is present for some strong to marginally severe storms (MLCapes topping out in the 1000-1500J/kg range this afternoon). With limited wind shear and abundant moisture, wet downbursts look to be the primary mode of damage. Tonight, the thunderstorms will quickly decrease in coverage and intensity during the evening with the loss of the day's heat and instability, then shift offshore as overnight cooling creates an offshore land breeze. Lows around seasonal are expected, ranging from near 70 well inland to the low to mid 70s close to the coast. /16 SHORT TERM /Sunday Through Monday night/...A 50-60 knot upper level jet rounding the northeastern quadrant of a large upper high pressure system centered over the desert southwest will dive southward just west of the Mississippi River on Sunday. This will act to reinforce the 500mb trough extending from the lower Great Lakes region to the northern Gulf of Mexico. The upper trough will then shift eastward toward the eastern seaboard on Monday and weaken slightly, while the upper high pressure remains in place. Convection will primarily be diurnally driven, with daytime surface heating bringing MLCape values into the 1000-2000 J/kg range both Sunday and Monday. Scattered to numerous showers and thunderstorms will occur Sunday through early Monday evening, followed by decreased coverage Monday night as the trough moves eastward. With the lack of dynamics, DCape values staying below 800 J/kg, and wind shear nearly non-existent, no strong storms are anticipated. However, storm motion will remain erratic, and when combined with precipitable water near 2 inches, isolated prolonged rainfall and localized nuisance-type flooding will be possible. /22 LONG TERM /Tuesday Through Friday/...A stronger upper level jet of 70-100 knots exiting south central Canada Wednesday night will dive southeastward on Thursday and push the upper trough off the eastern seaboard and over the western Atlantic. This will also carve out a large trough over eastern Canada and the northeast conus. Meanwhile, the upper high will shift eastward, with an extension of an upper ridge building over the lower Mississippi River region and Gulf of Mexico through the remainder of the long term. Lower precipitation chances are expected through the period, with mainly scattered convection Tuesday and Wednesday, followed by isolated to low-end scattered coverage Thursday and Friday. We will also see a slight increase in high temperatures through the long term due to stronger insolation. /22 MARINE...Weakly organized surface high pressure over the region will allow for an afternoon/evening onshore, late night into morning offshore diurnal shift in winds through the weekend. As upper level high pressure builds west over the eastern Gulf early in the week, a more organized surface ridge builds west over the central/southern Gulf, bringing a more organized southwest, then westerly flow to area waters in the coming week. /16 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 3, 4:14 AM CDT, 9 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 414 AM CDT Sat Aug 3 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-040915- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 414 AM CDT Sat Aug 3 2019 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. A few strong thunderstorms will be possible this afternoon and into the evening before storms decrease in coverage. Gusty straight line winds and frequent cloud to ground lightning will be the main threats with the stronger storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered to perhaps numerous storms during the outlook may contain brief strong gusty winds and frequent lightning activity. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-040915- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 414 AM CDT Sat Aug 3 2019 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Winds, waves and seas will be locally higher in and near storms. Frequent lightning will be likely in the strongest storms. Waterspouts are also possible late tonight into the early morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Winds, waves and seas will be locally higher in and near isolated to scattered storms over the weekend through the coming week. Frequent lightning will be likely in the strongest storms. Waterspouts are also possible Sunday morning.
In the hours before
Special weather statement, Aug 3, 1:28 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Mobile AL
128 PM CDT Sat Aug 3 2019
ALZ058-031930-
Crenshaw AL-
128 PM CDT Sat Aug 3 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN CRENSHAW COUNTY UNTIL 230 PM CDT...
At 127 PM CDT, the strong thunderstorm was located 5 miles east of
Brantley, or 9 miles south of Goshen, moving southeast at 10 mph.
Winds of 30 to 40 mph will be possible with this storm.
Locations impacted include...
Brantley and Glenwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3153 8616 3153 8620 3144 8619 3144 8625
3146 8627 3152 8628 3153 8629 3158 8630
3177 8616 3175 8614 3166 8615 3166 8616
3165 8616 3162 8618 3162 8615 3154 8614
TIME...MOT...LOC 1827Z 323DEG 8KT 3158 8617Special weather statement, Aug 3, 2:08 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Mobile AL
208 PM CDT Sat Aug 3 2019
FLZ203>205-032000-
Okaloosa Inland FL-Santa Rosa Coastal FL-Santa Rosa Inland FL-
208 PM CDT Sat Aug 3 2019
...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
OKALOOSA AND NORTHEASTERN SANTA ROSA COUNTIES UNTIL 300 PM CDT...
At 206 PM CDT, the strong thunderstorm was located over Crestview,
moving southwest at 5 mph.
Wind gusts of 35 to 45 mph will be possible with this storm. Other
strong storms extended west into eastern Santa Rosa county.
Locations impacted include...
Crestview, Baker and Laurel Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3050 8696 3100 8704 3099 8640 3096 8639
3069 8639
TIME...MOT...LOC 1906Z 057DEG 6KT 3080 8657Special weather statement, Aug 3, 2:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
213 PM CDT Sat Aug 3 2019
ALZ261-263-032015-
Mobile Inland AL-Mobile Central AL-
213 PM CDT Sat Aug 3 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MOBILE COUNTY UNTIL 315 PM CDT...
At 212 PM CDT, the strong thunderstorm was located over Midtown
Mobile, moving northeast at 20 mph.
Wind gusts of 35 to 45 mph will be possible with this storm. Locally
heavy rainfall and brief minor flooding is also possible with this
storm.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Saraland, Chickasaw,
Satsuma, I65 And I165, I65 And AL 158, I10 And I65 and Mobile
Regional Airport.
LAT...LON 3058 8808 3062 8810 3060 8812 3067 8826
3093 8815 3082 8797 3076 8802 3074 8800
3075 8799 3070 8800 3074 8803 3068 8800
3067 8802 3067 8803 3075 8804 3074 8805
3066 8803
TIME...MOT...LOC 1912Z 210DEG 16KT 3070 8813The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:28 PM CDT | Special Weather Statement | MOB | Crenshaw | 62 min |
| Aug 3, 2:42 PM CDT | Special Weather Statement | MOB | Covington | 48 min |
| Aug 3, 6:22 PM CDT | Special Weather Statement | MOB | Baldwin | 53 min |
| Aug 3, 2:08 PM CDT | Special Weather Statement | MOB | Okaloosa | 52 min |
Nearby
Special Weather Statements in Alabama, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.